MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X75MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X75MM; SCREW, FIXATION, BONE
Model Number 2361-5075S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient was brought back to revise an interlocking screw that was backing out and take out antibiotic spacer.Minifrag and small frag plating, along with bone grafting were used during the revision.
 
Additional Manufacturer Narrative
Please note the correction to d4 lot #.The reported event could be confirmed, since the dislocation of the advanced locking screw is visible on the received x-rays.The device inspection revealed the following: the visual inspection of the received screw has shown that the thread flanks of the screw are damaged, there are clearly visible stress marks all over.The anodized layer is worn away at all damages, which indicates that the damages were caused post-manufacturing.However, afterwards it cannot be defined anymore if these damages occurred during implantation, in-situ or during extraction.The involved nail was not returned for evaluation, therefore it cannot be defined if these damages did contribute to the dislocation of the screw in interaction with the nail.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to medical affairs for review with following feedback: "the x-ray shows a devastating supracondylar fracture with involvement of the articular surface and the patella.There is a very large metaphyseal defect that has been laterally supported with bone cement.While there is the retrograde nail introduced intracondylar, small fragment osteosynthesis has been performed in the medial and lateral condyle and medially at the transition of the diaphysis to the upper metaphysis.In the ap-view we can also see, that the joint line is far from being horizontal with the medial condyle being further distal then the lateral, a finding which suggests a lack of stability laterally, here.The overall bone quality appears alarmingly poor.With the given combination of osteosynthesis (nail, plate, free screws, bone cement) all defects have been addressed from a surgical perspective, the postoperative mobilization with touch down weight bearing seems adequate.In conclusion, it can be said that there are strong patient related factors: poor bone quality and the disastrous fracture pattern.Both have contributed to the instability of the whole-more or less loose-articular fragment which is almost without any bony connection to the shaft portion of the bone.This instability led to a minimal tilting movement that was transmitted to the screw and ended in the migration of the screw." based on investigation, the root cause was attributed to a patient related issue.The dislocation of the locking screw was caused by the above described patient related factors.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
ADVANCED LOCKING SCREW IMN SCREWS Ø5X75MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16458559
Report Number0009610622-2023-00070
Device Sequence Number2343856
Product Code HWC
UDI-Device Identifier07613327381467
UDI-Public07613327381467
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2361-5075S
Device Catalogue Number23615075S
Device Lot NumberK0E9EE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight86 KG